FINANCIAL MATHEMATICS ACTIVITIES

December 21, 2014

The Individual Finance and Insurance Decisions (IFID) Centre at The Fields Institute
Third Annual Conference on Asset Allocation and Mortality

April 28, 2004

to be held at The Fields Institute, 222 College Street, Toronto, Ontario

Supported by

Conference Announcement

The Individual Finance and Insurance Decisions (IFID) Centre and the Fields Institute for Research in Mathematical Sciences are proud to announce the third annual conference devoted to the topic of Personal Risk Management to be held at the Fields Institute on Wednesday April 28th, 2004.

This year's event will be dedicated to the topic of investment asset allocation and mortality. Questions and papers to be discussed include the role of fixed and variable payout annuities in financing retirement, hedging longevity risk, mortality guarantees embedded in variable annuities, universal life insurance products, personal pension funding and valuation, asset allocation towards the end of the human life-cycle and stochastic control theory as it relates to actuarial finance.

Advisory Committee:

Tom Salisbury (Fields Institute)
David Promislow (York)
Pauline Shum (York)
Moshe Milevsky (York)

Schedule and Speakers, Wednesday April 28

8:00 - 8:30 am Registration and Light Breakfast Buffet
8:30 am Welcoming Remarks:
Moshe Milevsky, Executive Director, The IFID Centre,
Finance Professor, Schulich School of Business, York University
8:30 - 9:30 am Roger Ibbotson (Yale University)
Controlling the Three Risk Factors in your Retirement Portfolio
(Joint with: Peng Chen and Michael Henkel)
9:30 - 10:15 am Harry Marmer (Franklin Templeton)
Lessons From Capital Market History
10:15 -10:30 am Morning Coffee Break (15 min.)
10:30 - 11:15 am Laurence Booth (University of Toronto)
Realistic Long-Term Risk and Returns for Retirement Planning Models
11:15 - 12:00 pm Malcolm Hamilton (William M. Mercer Limited)
The Risks and Returns from DB versus DC Pensions
12 - 12:45 pm Buffet Lunch (45 min.)
12:45- 1:15 pm Kristen Moore (University of Michigan)
Optimal Asset Allocation and Ruin-Minimization Annuitization Strategies: The Fixed Consumption Case
(Joint with: Moshe Milevsky and Virginia Young)
1:15 - 1:30 pm Discussion and Q/A
(Discussant: Tom Salisbury, Fields Institute)
1:30 - 2:00 pm Ashraf Zaman (Purdue University)
Asset Location and Allocation with Multiple Risky Assets
2:00- 2:15 pm Discussion and Q/A
(Discussant: Pauline Shum, Schulich School of Business, York University)
2:15 - 2:30 pm Afternoon Coffee Break (15 min)
2:30 - 3:00 pm Francesco Menoncin (Universita` di Brescia)
Mortality risk and real optimal asset allocation for pension funds (Joint with: Olivier Scaillet)

3:00 - 3:15 pm Discussion and Q/A
(Discussant, Narat Charupat, MacMaster University)
3:15- 3:45 pm Raimond Maurer (Goethe University)
Betting on Death and Capital Markets in Retirement: A Shortfall Risk Analysis of Life Annuities versus Phased Withdrawal Plans
(Joint with: Ivica Dus and Olivia Mitchell)
3:45 - 4:00 pm Discussion and Q/A
(Discussant: Chris Robinson, York University)
4:00 - 4:30 pm Susan Thorp (University of New South Wales)
Annuitization and Asset Allocation with HARA Utility
(Joint with: Geoff Kingston)
4:30- 4:45 pm Discussion and Q/A
(Discussant: Virginia Young, University of Michigan)
4:45 - 5:00 pm Break (15 min.)
  IFID Conference / Fields Institute Quantitative Finance Seminar
5:00 - 5:05 pm Evening Opening Remarks:
Thomas Salisbury, Deputy Director, Fields Institute
5:05 - 5:50 pm Chester Spatt (Carnegie Mellon University)
Diversification and Capital Gains Taxes with Multiple Risky Assets
5:50 - 6:15 pm Break (25 min.)
6:15 - 7:00pm Alexander Melnikov (University of Alberta)
Hedging Methodologies in Equity-Linked Life Insurance

Call for Papers

The conference will consist of invited speakers and submitted papers. Academics and practitioners who are interested in presenting research at the conference were invited to submit a paper or research outline prior to December 15, 2003, to:

Prof. Moshe A. Milevsky
Schulich School of Business, York University
Executive Director, The IFID Centre at Fields
222 College Street, 2nd Floor
Toronto, Ontario, M5T 3J1, Canada
Tel: 416 348-9710 ext. 3010
or by email at: IFID@fields.utoronto.ca

All submissions will be reviewed by a scientific committee and decisions will be made by mid January 2004. Some funding will be available to cover travel expenses and local accommodations for invited speakers. For more information about The IFID Centre and a description of our past activities, please visit http://www.ifid.ca.

Registration

The conference registration fee is $95 (Cdn.). Online registration is no longer available. On-site registration will be available at the event.

For more information about the conference, accommodations and travel details to the Fields Institute, please contact Andrea Rebello ifid@fields.utoronto.ca


Back to top